MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R; KNEE FEMORAL COMPONENT
Catalog Number 02.12.0003R
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 4 october 2019: lot 173638: (b)(4) items manufactured and released on 4 october 2017.Expiration date: 2022-09-21.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director two years after primary cmented tka a necrosis of the patella, to our knowledge completely unrelated to the previous intervention, led to knee instability.Revision was required to provide intrinsic stability to the joint as the patellar system could not contribute any longer.This problem is unrelated to the existing tka.Additional implant involved: gmk-sphere 02.12.0310fr tibial insert fixed sphere flex size 3/10 mm r (k121416) lot.171885.Batch review performed on 4 october 2019: lot 171885: (b)(4) items manufactured and released on 3 may 2017.Expiration date: 2022-05-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional implant involved: gmk-sphere 02.07.1203r tibial tray fixed cemented size 3 r (k090988) lot.174558.Batch review performed on 4 october 2019: lot 174558: (b)(4) items manufactured and released on 12 october 2017.Expiration date: 2022-10-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with one similar reported event.
 
Event or Problem Description
Revision surgery performed 1 year and 9 months after the primary due to knee instability caused by a patella necrosis.The reason of patella necrosis is unknown (no infection present).The surgeon revised the insert and femoral and tibial components.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 3 R
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9238376
Report Number3005180920-2019-00898
Device Sequence Number150743
Product Code JWH
UDI-Device Identifier07630030825828
UDI-Public07630030825828
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2022
Device Catalogue Number02.12.0003R
Device Lot Number173638
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight80